Call Mon-Sun:
1 (800) 301-3753

Asenapine Withdrawal

Alternative to Meds Center provides a safe, comfortable, caring inpatient program for those who wish to safely quit drugs such as Asenapine.

Our medical team creates a taper plan custom-tailored to each client. The process takes a person gradually off their antipsychotic medication and supports the recovery gently and gradually with integrative adjunctive therapies

Are you really your Diagnosis?


Alternative to Meds has been the expert on Asenapine withdrawal for over 15 years. We have published evidence regarding our success. Underlying issues can in many cases be addressed in much less toxic ways. We find that frequently there were medical conditions, or that the original factors that contributed to the crisis have since shifted, were diagnosed prematurely or even misdiagnosed.
It is not necessary for Asenapine users to suffer fierce symptoms of Asenapine withdrawal. We have clinically proven ways to make side effects and symptoms a part of your past. Alternative to Meds Center has shown there are other ways to have people feeling good and engaged in life without suffering from Asenapine side effects and Asenapine withdrawal symptoms.

15 Year Experience by Professionals Who Understand Your Journey.
Up to 87 ½% Long-Term Success Rate.
Click to Call7 Days a Week

Join Our Information ARMY AND STAY INFORMED
  • This field is for validation purposes and should be left unchanged.

About Asenapine Withdrawal

Asenapine withdrawal symptoms, as in all antipsychotic medication withdrawal symptoms, can last for varying lengths of time, depending on various factors, such as how long a person was taking asenapine, the dosage a person was taking, how quickly or how slowly the person stopped, the age and general level of health of the person and other factors. Doctors prescribe drugs like asenapine for the treatment of bipolar, mania, and schizophrenia. Drugs in this class are named antipsychotic medications. This line of mental health treatment is advertised and recommended by the makers of this drug even though they report that no one knows exactly how it actually works.

WARNING: The FDA warns not to stop taking asenapine because withdrawal symptoms may be severe enough to require hospitalization.1 Even missing a single dose can trigger Asenapine discontinuation symptoms including:

Withdrawal Symptoms of Asenapine

  • much worsened bipolar or psychosis symptoms
  • teeth or jaw clenching
  • psychotic episodes
  • palpitations of the heart
  • extreme anxiety
  • feeling nauseous
  • inability to sleep
  • strange and vivid dreams
  • worsened depression
  • flulike symptoms such as chills, profusely sweating, described as being like coming off heroin
  • depersonalization, feeling “out of body” or removed from the reality of the environment
  • a weighted feeling of the limbs making it hard to move
  • feeling weak, exhausted
  • sudden unexpected mood swings for instance from grief to excitement to hostility over a short period
  • and much more.

How severe are untreated Asenapine withdrawals?

The severity of these withdrawal symptoms can make the person feel unable to quit even though they want to stop taking Asenapine. Should a rash/fever/confusion, or symptoms of tardive dyskinesia, psychosis, or other severe adverse effects occur this may be signs that immediate medical attention is needed and a medical professional should be called in to help and/or faciliate immediate transport the patient to an ER for emergency care.2,3

Side Effects of Asenapine

Trials of the drug showed that even after a few weeks of taking antipsychotic medications like Asenapine, side effects occurred such as:

  • previously healthy persons committing suicide
  • fatal reactions of the heart resulting in death, where no heart trouble existed before
  • deaths in elderly patients who had dementia
  • feeling dizzy, persistent dizziness
  • visual hallucinations
  • blurred vision, other vision problems
  • twitching or jerking involuntary muscular movements, eye twitches, mouth and limb twitches
  • significant weight gain
  • an increased appetite
  • inability to balance or coordinate movements
  • numb feeling or tingling in the limbs
  • feeling nauseous, indigestion, vomiting

How to Withdraw from Asenapine

asenapine withdrawal

Alternative to Meds Center provides a safe and comfortable inpatient program for those who wish to quit drugs such as Asenapine safely. The medical team draws up a taper plan tailored to each client. The schedule takes a person gradually off their antipsychotic medication.

Many forms of support provide comfort and effective treatment during the Asenapine taper including these: oral chelation, chelating sauna to clear residues and toxins out of the body, ionic foot baths, soothing mineral baths, reducing electronic and other stimulation such as bright lights from the environment, elimination of caffeine and food additives, daily yoga, meditation, stretching, music and art therapy to help calm and balance the mind, equine therapy, peer support groups, private counseling, lab testing for food allergies, nutritional deficiencies, low thyroid or other possible sources of trouble, and many more actions to support the process.

Discover and Eliminate Root Causes

Lab testing can reveal some of the underlying reasons for prescribing medications in the first place. We want to answer the question, “What caused this person to experience the symptoms that led to their doctor prescribing Asenapine?” Most often, we find toxicity as the main culprit. A person’s genetics can also influence toxicity’s effects, as can the environment. Testing for and clearing out the toxic load accelerates the process of withdrawal from Asenapine. After dislodging these toxic elements, the person can begin their taper as they will be feeling much more stable, more energetic, and sleeping better.

How to Begin a Safe Taper from Asenapine

Alternative to Meds Center can help you withdraw from drugs such as Asenapine. To find out more about our inpatient program, just call the admissions department. Someone is always there to answer questions and help with the enrollment process. Call today and get your life back, especially if you or your loved one has suffered for too long with Asenapine withdrawal symptoms.

  1. PubMed article, “Potential Adverse Effects of Discontinuing psychotropic drugs, Part 3, Antipsychotic, dopaminergic, and mood-stabilizing drugs,” author Howland RH, published in the US National Library of Medicine, National Institute of Health, August 2010, accessed online October 22, 2019.
  2. NIMH article, “What’s atypical about atypical antipsychotic drugs?,” author H Meitzer, published April 2004, accessed online October 21, 2019.
  3. NCBI article, “Medication-Induced Tardive Dyskinesia: A Review and Update,” authors Elyse M. Cornett, PhD, Matthew Novitch, BS, Alan David Kaye, MD, PhD, Vijay Kata, MS, and Adam M. Kaye, PharmD4, published in the Ochsner Journal, Summer of 2014, accessed online October 21, 2019.


This content has been reviewed and approved by a licensed physician.

Dr. Samuel Lee

Dr. Samuel Lee is a board-certified psychiatrist, specializing in a spiritually-based mental health discipline and integrative approaches. He graduated with an MD at Loma Linda University School of Medicine and did a residency in psychiatry at Cedars-Sinai Medical Center and University of Washington School of Medicine in Seattle. He has also been an inpatient adult psychiatrist at Kaweah Delta Mental Health Hospital and the primary attending geriatric psychiatrist at the Auerbach Inpatient Psychiatric Jewish Home Hospital. In addition, he served as the general adult outpatient psychiatrist at Kaiser Permanente.  He is board-certified in psychiatry and neurology and has a B.A. Magna Cum Laude in Religion from Pacific Union College. His specialty is in natural healing techniques that promote the body’s innate ability to heal itself.

View Bio

We Accept Most Major Insurance Providers.

Call Now to Verify BlueCross BlueShield Cigna Aetna